Alert archive / Iowa / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 50, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 11, 2025, 7:39 PM CDT for Benton County, Buchanan County, Delaware County, Iowa. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2025, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 11, 2025, 9:00 PM CDT
- In force
- 81 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:42 PM CDT, 1 hour 57 minutes earlier. Its key messages:
- Marginal (level 1/5) and Slight Risk (level 2/5) for severe storms today, largely along and north of Highway 20. Main threats with storms will be severe hail and wind, but the threat is low locally.
- Active pattern will continue into the weekend, with daily chances for showers/storms. Overall the severe threat is low through the weekend. Rather, we can expect pop-up showers/storms each afternoon.
- Temperatures will remain above normal through the forecast period, with most in the mid-upper 80s through at least the start of next week.
- Potential for an even more active pattern to set up next week, resulting in chances for very hot conditions and/or an active storm track.
Area forecast discussion, Jun 11, 5:42 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 542 PM CDT Wed Jun 11 2025 .KEY MESSAGES... - Marginal (level 1/5) and Slight Risk (level 2/5) for severe storms today, largely along and north of Highway 20. Main threats with storms will be severe hail and wind, but the threat is low locally. - Active pattern will continue into the weekend, with daily chances for showers/storms. Overall the severe threat is low through the weekend. Rather, we can expect pop-up showers/storms each afternoon. - Temperatures will remain above normal through the forecast period, with most in the mid-upper 80s through at least the start of next week. - Potential for an even more active pattern to set up next week, resulting in chances for very hot conditions and/or an active storm track. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 228 PM CDT Wed Jun 11 2025 Stalled boundary will remain draped along/north of the Highway 20 corridor through the afternoon and evening, with bouts of energy passing along it from a weak wave. These will provide the forcing necessary to develop scattered showers/storms through the evening, with some becoming strong to severe. The SPC has outlooked these areas in a Marginal Risk, level 1/5, for severe weather. This afternoon, they also introduced a Slight Risk (level 2/5) for the areas with the best chance. Although, our confidence is low on the overall severe threat, especially with some short term guidance keeping the convection north of our area. Thus, confidence in anyone south of Highway 20 seeing storms, let alone any severe, is low at this point. Locations along Highway 20 also have the chance to end up dry, but the storms will be close enough to the area that mention of the potential was needed. Best chances will be along and north of Highway 20, which is highlighted well amongst guidance. This will be something to watch through the afternoon and evening though, as if the front pushes farther south, that would bring the convection farther into our area. Thus, a little extra room in the outlook area has been provided. This activity will continue into the mid-evening, diminishing around 10pm-12am local time. From there, we will be left with passing clouds, light winds, and mild temperatures tonight. Tomorrow, boundary remains draped over the forecast area once again, starting near the Interstate 80 corridor and pulling north by the afternoon hours. LLVL southerly flow will help push this boundary north, with scattered showers and storms developing as it does. While we are not expecting a washout, the coverage of PoPs is greater tomorrow, with more areas possibly seeing at least a shower/storm through the afternoon. We are not expecting severe weather at this time. Rather, garden variety thunderstorms are expected. Best chances will be in the afternoon hours along and north of Interstate 80, as daytime heating helps build better instability, with increasing moisture as well. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 228 PM CDT Wed Jun 11 2025 Active pattern will continue through much of the forecast period, as we will continue to see diurnal convection through Friday and into Saturday. Stalled out boundary in weak upper level flow regime will remain the main forcing, with some weak bouts of energy providing the upper level support. We largely have continuous PoPs through this timeframe (15-25%), but the better chances will be each afternoon and evening (30-50%), as we get daytime heating to build instability. Through the end of the week, we will also see better moisture work in, allowing for more coverage of storms. At this time, we are not expecting severe weather. Saturday, we will largely remain dry, with the best chances for storms along and east of the Mississippi River, as the pattern changes and a cold front pushes through the area. Temperatures will remain above normal, with most in the mid- upper 80s and a mix of clouds/sun. Sunday and beyond, the already active pattern becomes potentially more active. Ridging develops over the Central Plains, which would place parts of the Midwest under northwest flow, at the edge of the heat dome. There remains some placement and timing differences amongst guidance, but they have near-daily waves riding along the edge of the heat dome and crashing through the Midwest. What does this mean? Well, this would indicate that somewhere in the Midwest is likely to fall under a near-daily track for MCSs, with the others dry and very hot. This is normal during this time of the year and we have seen this pattern many times. Although, this pattern does lead to high uncertainty. There are two scenarios that usually come out of this pattern: very hot conditions, with near extreme heat under the heat dome and dry, or you fall under the MCS track through the week, resulting in temperatures that are not as hot as the fist scenario (yet still warm and humid). Thus, we will continue to follow with what the NBM provides at this time, given the uncertainty. So, right now we will advertise the continuation of mid-upper 80s through the middle of next week, with increasing humidity and daily chances for precipitation (30-50%). While this sounds similar to what we are currently seeing, the main difference is that there will be stronger forcing in play throughout the Midwest next week, providing the potential for more widespread showers/storms. It is also too soon to dive into details about any severe potential, but keep in mind that we are in the season where strong to severe storms cannot be ruled out. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 530 PM CDT Wed Jun 11 2025 VFR expected this evening into Thursday AM with organized storm activity holding mainly to the north. However, there is a chance (30-50%) for scattered storms to track near DBQ late this evening into early tonight, so have messaged this potential in a PROB30 which could result in brief MVFR/IFR. A worst case scenario would have scattered storms as far south as CID, although this is unlikely. Then for Thursday afternoon, isolated pop-up showers and storms are expected to develop in the heat and humidity. Low confidence on coverage this far out so did not mention in the TAFs yet. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Uttech
Hazardous weather outlook, Jun 11, 2:56 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 256 PM CDT Wed Jun 11 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-122000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 256 PM CDT Wed Jun 11 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT We will have a chance for scattered showers and storms this evening and into the night, especially along the Highway 20 corridor in Iowa. These storms have the potential to become strong to severe, with winds and hail being the main hazards. Thus, there is a Slight Risk, level 2 out of 5, for severe storms this evening. The primary area of concern is along and north of the Highway 20 corridor. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Off and on showers and storm chances persist through Tuesday. At this time no severe weather is expected in the extended forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening along the Highway 20 corridor. Gunkel
In the hours before
Special weather statement, Jun 11, 7:09 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
709 PM CDT Wed Jun 11 2025
IAZ040-041-120100-
Buchanan IA-Delaware IA-
709 PM CDT Wed Jun 11 2025
...Strong thunderstorms will impact portions of Buchanan and western
Delaware Counties through 800 PM CDT...
At 706 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arlington to near Reinbeck. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail. Gusty outflow
winds are possible ahead of the storms, along with areas of
blowing dust.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Independence, Manchester, Jesup, Fairbank, Edgewood, Winthrop,
Hazleton, Quasqueton, Lamont, Brandon, Rowley, Aurora, Dundee,
Masonville, Stanley, Wapsipinicon Golf Course, Manchester Airport,
Fontana County Park, Monti, and Otterville.
This includes Interstate 380 between mile markers 49 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Iowa.
&&
LAT...LON 4230 9159 4230 9206 4247 9206 4247 9208
4264 9208 4265 9136
TIME...MOT...LOC 0006Z 289DEG 35KT 4276 9177 4237 9254
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:09 PM CDT | Special Weather Statement | DVN | Buchanan | 51 min |
| Jun 11, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 54 min |
| Jun 11, 8:11 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 64 min |
| Jun 11, 8:43 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Jones, Linn | 51 min |
| Jun 12, 12:17 AM CDT | Special Weather Statement | DVN | Buchanan | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.